Alert archive / Oklahoma / Flash Flood Warnings in 2003
Flash Flood Warning 15, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 14, 2003, 1:13 PM CDT for Washita County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 14, 2003, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 141817 FFWOKC OKC149-142115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 113 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 415 PM CDT * AT 113 PM CDT...DOPPLER RADAR AN AREA OF VERY HEAVY RAIN WAS FALLING ACROSS EASTERN WASHITA COUNTY. THIS ACTIVITY WILL REMAIN STATIONARY OR WILL MOVE VERY SLOWLY TO THE NORTHWEST. * LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD CHIEF...COLONY...CORDELL...CORN...DILL CITY...FOSS...ROCKY AND SENTINEL DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3546 9927 3512 9927 3512 9863 3548 9862 $$ MAXWELL
1 follow-up statement
000 WGUS74 KOUN 142118 FFSOKC OKC149-142215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT SAT JUN 14 2003 ...THE FLASH FLOOD WARNING FOR WASHITA COUNTY WILL BE ALLOWED TO EXPIRE... RAINFALL ACTIVITY OVER WASHITA COUNTY HAS DECREASED SIGNIFICANTLY. ALTHOUGH THE RAIN WILL CONTINUE TO DECREASE IN BOTH INTENSITY AND COVERAGE OVER THE NEXT HOUR OR SO...AREAS OF HIGH WATER...ESPECIALLY OVER NORTHERN AND EASTERN PORTIONS OF WASHITA COUNTY...MAY CONTINUE INTO THE EARLY EVENING HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3544 9869 3513 9867 3515 9931 3545 9931 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:54 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 10:54 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 1054 AM CDT SAT JUN 14 2003 A WEAK SFC BOUNDARY WAS LOCATED FROM SOUTHWEST OK INTO EAST CENTRAL OK. AN UPR LVL LOW OVER THE SOUTHERN PLAINS WILL CONTINUE TO SAG SOUTHEASTWARD TODAY. THE UPR LOW AND SFC CONVERGENCE ALONG THE BOUNDARY ARE PROVIDING LIFT OF THE MODERATELY UNSTABLE AIRMASS TO CONTINUE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FA. WITH VIRTUALLY NO CAP OVER THE AREA...HEATING OF THE DAY WILL ALSO HELP DESTABILIZE THE AIRMASS OVER THE FA. WITH LITTLE TO NO WIND SHEAR...DO NOT EXPECT THUNDERSTORMS TO BECOME SEVERE TODAY. HEAVY RAIN WITH LOCALIZED FLOODING WILL BE PRIMARY THREAT AND WILL CONTINUE TO MONITOR. HAVE ADJUSTED POPS OVER THE AREA FOR CURRENT AND EXPECTED TRENDS. ALSO ADJUSTED TEMPS AND SKY COVER. WILL SEND UPDATE SHORTLY. MAXWELL 356 AM CDT SAT JUN 14 2003 SHOWERS AND THUNDERSTORMS HAVE DSPTD OVER MUCH OF THE AREA THIS MORNING WITH ONE CLUSTER LINGERING IN THE NW. SAT AND RADAR LOOPS SHOW MID LVL CIRC CENTER IN TX PANHANDLE WHICH IS SLOWLY DRIFTING SEWD. MODELS SHOW THIS FEATURE CONTINUING TO PROGRESS SLOWLY SEWD INTO N TX DURING THE DAY. WITH PLENTY OF MOISTURE AROUND...NUMEROUS OUTFLOW BOUNDARIES...AND PREV MENTIONED MID LVL CIRC WILL CONTINUE WITH HIGHERST POPS IN SW PART OF THE FA. WEAKER WIND FIELDS AND LESS INSTAB WILL LIMIT THREAT OF SEVERE ACROSS THE AREA TODAY. SLOW MOVING UPR TROF WILL LINGER IN THE AREA INTO THE EARLY PART OF NEXT WEEK SO WILL LIKELY SEE SCT SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES IN THE SE CLOSET TO THE UPR TROF. NO BIG CHANGES IN THE EXTENDED WITH PRECIP CHCS DECREASING AND TMPS WARMING MID TO LATE WEEK. OKC 83 64 84 64 / 30 30 20 20 HBR 84 63 85 65 / 50 30 20 10 SPS 84 66 86 67 / 50 40 30 20 GAG 81 59 84 59 / 50 20 10 10 PNC 84 63 86 64 / 20 20 10 10 DUA 85 67 83 67 / 50 40 40 30 FORECAST ID = 02 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Jun 14, 11:56 AM CDT, 1 hour 17 minutes before
OKZ004>048-050>052-TXZ083>090-151300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT SAT JUN 14 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS OKLAHOMA
THIS MORNING ARE EXPECTED TO CONTINUE THROUGH TONIGHT. A WEAK
SURFACE BOUNDARY WAS LOCATED ACROSS CENTRAL OKLAHOMA FROM NEAR ELK
CITY...TO NORMAN...TO MCALESTER. CONVERGENCE ALONG THIS BOUNDARY AND
AN UPPER LEVEL WAVE THAT WILL PASS OVER OKLAHOMA AND NORTH TEXAS
THIS AFTERNOON AND TONIGHT...WILL PROVIDE LIFT OF THE MODERATELY
UNSTABLE AIRMASS THAT IS OVER THE AREA TO CONTINUE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
SURFACE HEATING WILL ALSO HELP DESTABILIZE THE VIRTUALLY UNCAPPED
ATMOSPHERE. DESPITE THE MODERATE INSTABILITY... VERY LIGHT WINDS AT
ALL LEVELS WILL PRECLUDE THE DEVELOPMENT OF WIDESPREAD SEVERE
THUNDERSTORMS. HEAVY RAINS CAUSING LOCALIZED FLOODING WILL BE THE
PRIMARY THREAT WITH THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD CAUSE FLASH FLOODING IN SOME LOCATIONS THIS
AFTERNOON AND TONIGHT...ESPECIALLY IN THOSE AREAS THAT HAVE RECEIVED
LARGE RAINFALL AMOUNTS THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY OVER MUCH OF THE NORMAN FORECAST AREA. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.